Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 145, NWS Austin/San Antonio, TX

September 26, 2016Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 26, 2016, 2:33 PM CDT for Karnes County, Texas. It took effect at Sep 28, 2016, 5:52 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Sep 26, 2016, 2:33 PM CDT (19:33 UTC)
In effect from
Sep 28, 2016, 5:52 AM CDT
Expired
Sep 29, 2016, 6:00 PM CDT
In force
36 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River near Falls City (FACT2). The gauge peaked at 9.70 ft at Sep 28, 2016, 9:00 PM CDT.

actionminormoderate05101509/2609/2709/2809/2909/30
Action stage
6 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

699 
WGUS44 KEWX 261933
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT MON SEP 26 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC255-493-271332-
/O.EXT.KEWX.FL.W.0141.160927T1200Z-160929T1424Z/
/FLVT2.2.ER.160927T1200Z.160928T0600Z.160929T0224Z.UU/
233 PM CDT MON SEP 26 2016

...Forecast flooding increased from Minor to Moderate severity... 
The flood warning continues for 
 the San Antonio River near Floresville.
* from Tuesday morning to Thursday morning...or until the warning is cancelled. 
* At  2:00 PM Monday the stage was 8.5 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 7 AM Tuesday
  morning and continue rising to above moderate flood stage by 4 PM Tuesday
  afternoon before cresting at around 33.9 feet at 1 AM on Wednesday morning.
  The river is then expected to fall to below flood stage by 9 PM Wednesday
  evening.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
  and impassable. Extensive flooding occurs in lowest portions of Floresville 
  City Park..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Floresville        21   27    8.5   Mon 02 PM  27.0  33.0  23.0   7.1   6.7


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-271332-
/O.NEW.KEWX.FL.W.0145.160928T1052Z-160929T2300Z/
/FACT2.1.ER.160928T1052Z.160929T0000Z.160929T1100Z.NO/
233 PM CDT MON SEP 26 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River Near near Falls City.
* from late Tuesday night to Thursday evening...or until the warning is 
  cancelled.
* At  1:15 PM Monday the stage was 1.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage around 5 AM 
  Wednesday morning before cresting at around 13.4 feet around 7 PM on
  Wednesday evening. The river is then expected to fall below flood stage 
  by 5 AM Thursday morning.
* Impact...At 12.0 feet...Minor lowland flooding above Falls City to above 
  Goliad floods irrigation pumps, equipment, crops and pastureland. Livestock 
  can be cut off in low areas of the flood plain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 near Falls City     6   12    1.5   Mon 01 PM   3.8  12.3  11.8   2.8   1.9


&&

LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
      2883 9779 2889 9786             

$$

TXC175-255-271332-
/O.NEW.KEWX.FL.W.0146.160928T2100Z-161001T0700Z/
/SRRT2.2.ER.160928T2100Z.160930T0000Z.160930T1900Z.UU/
233 PM CDT MON SEP 26 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River at Hwy 72 nr Runge.
* from Wednesday afternoon to late Friday night...or until the warning is 
  cancelled.
* At  2:15 PM Monday the stage was 11.8 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 5 PM
  Wednesday afternoon to near 32.5 feet by Thursday at 7 PM. The river
  is expected to fall below flood stage by 3 PM Friday afternoon.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Hwy 72 nr Runge    22   27   11.8   Mon 02 PM  13.1  22.8  31.6  30.6  13.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

BMW
1 follow-up statement
097 
WGUS84 KEWX 270208
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT MON SEP 26 2016

...The flood warning is cancelled for the following rivers in Texas...

  San Antonio River Near near Falls City Affecting Karnes County
  Medina River At Hwy 281 Affecting Bexar County
  
...The flood warning continues for the following rivers in Texas...

  Salado Creek At At Loop 13 Affecting Bexar County
  San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  San Antonio River at Hwy 72 near Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-271916-
/O.EXT.KEWX.FL.W.0138.000000T0000Z-160927T1916Z/
/SACT2.2.ER.160926T1957Z.160926T2345Z.160927T0716Z.NO/
908 PM CDT MON SEP 26 2016

 The flood warning continues for the Salado Creek At At Loop 13.
* At  8:15 PM Monday the stage was 20.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river level crested Monday evening and will be falling through
  the night. It is expected to fall below flood stage during the early morning
  hours on Tuesday.
* Impact...At 22.0 feet...Major lowland flooding reaches the Loop 13 bridge 
  floor and the lower half of the KOA campground upstream requiring visitors to 
  evacuate the lower half immediately as park officials direct. Secondary roads,
  low bridges and access roads are flooded and very dangerous to motorists..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 At Loop 13         15   18   20.9   Mon 08 PM  15.4   6.7   6.5   6.5   6.5


&&

LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847


$$

TXC029-493-272008-
/O.EXT.KEWX.FL.W.0140.000000T0000Z-160928T0500Z/
/ELMT2.2.ER.160926T1534Z.160926T2215Z.160927T1700Z.NO/
908 PM CDT MON SEP 26 2016

 The flood warning continues for the San Antonio River Near Elmendorf.
* At  8:30 PM Monday the stage was 43.4 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river level crested mid Monday afternoon. It will continue falling
  and is expected to fall below flood stage by early afternoon on Tuesday.
* Impact...At 43.0 feet...Moderate lowland flooding inundates and damages crop 
  and pastureland below San Antonio to below Floresville. Numerous roads and 
  bridges are flooded. Oil well pump jacks and irrigation pumps are flooded and 
  damaged..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Elmendorf          33   35   43.4   Mon 08 PM  38.5  16.9  13.1  12.0  11.9


&&

LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
      2911 9820 2918 9826             

$$

TXC255-493-272008-
/O.EXT.KEWX.FL.W.0141.160927T1434Z-160928T2327Z/
/FLVT2.1.ER.160927T1434Z.160928T0000Z.160928T1127Z.UU/
908 PM CDT MON SEP 26 2016

 The flood warning continues for the San Antonio River near Floresville.
* At  8:00 PM Monday the stage was 13.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by late Tuesday morning
  and will continue to rise to near 29.7 feet by Tuesday evening. The river level
  is then expected to fall below flood stage by Wednesday morning.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Floresville        21   27   13.4   Mon 08 PM  25.8  26.8  10.0   6.7   6.1


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC255-270238-
/O.CAN.KEWX.FL.W.0145.000000T0000Z-160929T2300Z/
/FACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 PM CDT MON SEP 26 2016

The flood warning is cancelled for the San Antonio River Near near Falls City.
* At  8:15 PM Monday the stage was 1.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river level will begin rising late Monday evening and will rise
  to crest around 10.3 feet early Wednesday afternoon. This is below the flood stage
  of 12 feet.
* Impact...At 10.0 feet...Overbank conditions extend into low areas of the flood
  plain with no significant damage..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 near Falls City     6   12    1.5   Mon 08 PM   4.1  10.2   5.6   1.9   1.6


&&

LAT...LON 2893 9811 2899 9803 2897 9782 2890 9772
      2883 9779 2889 9786             

$$

TXC175-255-272008-
/O.EXT.KEWX.FL.W.0146.160928T2324Z-160930T1211Z/
/SRRT2.1.ER.160928T2324Z.160929T1200Z.160930T0011Z.UU/
908 PM CDT MON SEP 26 2016

 The flood warning continues for the San Antonio River at Hwy 72 near Runge.
* At  8:15 PM Monday the stage was 11.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will begin rising by early Tuesday morning and will
  continue to rise to crest around 29.1 feet by Thursday morning. The river level
  is then expected to fall below flood stage by Thursday evening.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Hwy 72 nr Runge    22   27   11.9   Mon 08 PM  13.0  22.8  29.1  19.0  13.2


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

TXC029-270238-
/O.CAN.KEWX.FL.W.0139.000000T0000Z-160927T1920Z/
/SAAT2.1.ER.160926T1712Z.160926T1815Z.160926T1845Z.NO/
908 PM CDT MON SEP 26 2016

The flood warning is cancelled for the Medina River At Hwy 281.
* At  8:15 PM Monday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river level crested around noon Monday and will continue falling.
  It is expected to fall to around 5.2 feet by Wednesday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
  bridge floor..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Tue   Wed   Thu   Fri   Sat
 Hwy 281            16   20   19.2   Mon 08 PM  14.8   5.2   3.9   3.7   3.6


&&

LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838


$$

sbs

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 2:32 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 26, 2:32 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
232 PM CDT MON SEP 26 2016

.SHORT TERM (Tonight through Tuesday Night)...
At 2 PM the cold front was located just north of Eagle Pass to
just south of a San Antonio and La Grange. As expected isentropic
ascent has weakened behind the front. Deeper convection through
the afternoon and early evening will be confined along and ahead
of the cold front across the southern CWA, where low level forcing
and instability is maximized. Some localized heavy downpours may
occur with these storms, but flash flood guidance is much higher
in this region. This activity should shift south into the CRP CWA
this evening with the front, with just a few elevated showers
possible tonight behind the front across the EWX CWA.

Cloud cover lingers through much of the day on Tuesday with
clearing eventually taking place Tuesday night into Wednesday.
Highs in the upper 70s to low 80s on Tuesday.

&&

.LONG TERM (Wednesday through Monday)...
Warming Wednesday with highs in the upper 80s, as ridging aloft
builds overhead. A dry cold front is forecast to move through the
area on Thursday. Dry air behind the front will send dew points
down into the upper 40s and 50s, resulting in cool mornings Friday
into the first half of the weekend. Lows in the 50s to low 60s and
highs in the upper 70s to low 80s are forecast Friday and Saturday.
Return flow become established Sunday with modifying dew points
and warming temps Sunday into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  80  63  86  64 /  20  10  -    0   0
Austin Bergstrom Intl Airport  65  80  61  86  61 /  20  10  -    0   0
New Braunfels Muni Airport     65  81  63  87  63 /  20  10  -    0   0
Burnet Muni Airport            61  77  59  84  60 /  20  10  -    0   0
Del Rio Intl Airport           62  77  63  84  66 /  40  20  -   -    0
Georgetown Muni Airport        63  79  60  85  60 /  20  10  -    0   0
Hondo Muni Airport             64  82  63  87  64 /  20  10  -    0   0
San Marcos Muni Airport        64  79  62  86  63 /  20  10  -    0   0
La Grange - Fayette Regional   68  83  65  87  64 /  20  10  -    0   0
San Antonio Intl Airport       65  80  65  86  65 /  20  10  -    0   0
Stinson Muni Airport           67  82  66  88  66 /  20  10  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Mesoscale/Aviation...LH
Synoptic/Grids...Runyen
Public Service/Data Collection...Williams
Hazardous weather outlook, Sep 26, 5:13 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT MON SEP 26 2016

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT MON SEP 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE LATE MORNING
AND EARLY AFTERNOON HOURS MAINLY ACROSS THE CENTRAL PORTIONS OF
THE AREA...NEAR SAN ANTONIO AND NEW BRAUNFELS. THIS COULD LEAD TO
AN ISOLATED FLASH FLOOD THREAT. ACTIVITY IS EXPECTED TO WEAKEN BY
THE LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

In the hours before

Local storm report, Sep 26, 12:16 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CDT MON SEP 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     FLASH FLOOD      SAN MARCOS              29.88N  97.93W
09/26/2016                   HAYS               TX   LAW ENFORCEMENT

            AQUARENA DR AT SESSOM DR. CLOSED DUE TO FLOODING.

&&

EVENT NUMBER EWX1600665

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:41 PM CDTRiver Flood WarningEWXUvalde16 hr
Sep 25, 8:41 PM CDTRiver Flood WarningEWXUvalde20 hr
Sep 26, 2:42 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Sep 26, 3:49 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 26, 4:52 AM CDTFlash Flood WarningEWXBexar5 hr
Sep 26, 5:17 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Hays3 hr
Sep 26, 6:14 AM CDTFlash Flood WarningEWXBexar, Comal3 hr
Sep 26, 6:29 AM CDTRiver Flood WarningEWXBexar14 hr
Sep 26, 6:40 AM CDTRiver Flood WarningEWXBexar8 hr
Sep 26, 6:47 AM CDTRiver Flood WarningEWXBexar25 hr
Sep 26, 6:47 AM CDTRiver Flood WarningEWXBexar24 hr
Sep 26, 8:03 AM CDTAreal Flood AdvisoryEWXGuadalupe117 min
Sep 26, 8:05 AM CDTRiver Flood WarningEWXBexar, Wilson45 hr
Sep 26, 8:28 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall, Kerr2 hr
Sep 26, 8:36 AM CDTRiver Flood WarningEWXKarnes, Wilson68 hr
Sep 26, 8:52 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe15 hr
Sep 26, 8:52 AM CDTRiver Flood WarningEWXComal, Guadalupe22 hr
Sep 26, 8:55 AM CDTAreal Flood AdvisoryEWXGillespie2 hr
Sep 26, 9:15 AM CDTAreal Flood AdvisoryEWXBexar, Comal60 min
Sep 26, 9:44 AM CDTAreal Flood AdvisoryEWXBexar106 min
Sep 26, 10:00 AM CDTAreal Flood AdvisoryEWXComal, Guadalupe60 min
Sep 26, 10:17 AM CDTRiver Flood WarningEWXDimmit5 days
Sep 26, 10:22 AM CDTAreal Flood AdvisoryEWXHays53 min
Sep 26, 11:16 AM CDTAreal Flood AdvisoryEWXHays119 min
Sep 26, 11:52 AM CDTFlash Flood WarningEWXHays113 min
Sep 26, 1:50 PM CDTAreal Flood AdvisoryEWXHays115 min
Sep 26, 2:33 PM CDTRiver Flood WarningEWXGoliad, Karnes4 days

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.